Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 241, NWS Little Rock, AR

September 21, 2021Desha County, Drew County, Lincoln County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 21, 2021, 1:33 PM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2021, 1:33 PM CDT (18:33 UTC)
Expired
Sep 21, 2021, 2:30 PM CDT
In force
57 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Desha County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 2:10 PM CDTHAIL 1.752 Nnw Killin, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1459 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS54 KLZK 211833
SVRLZK
ARC041-043-079-211930-
/O.NEW.KLZK.SV.W.0241.210921T1833Z-210921T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
133 PM CDT Tue Sep 21 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Desha County in southeastern Arkansas...
  Eastern Drew County in southeastern Arkansas...
  Southern Lincoln County in southeastern Arkansas...

* Until 230 PM CDT.

* At 133 PM CDT, a severe thunderstorm was located over Mills, or 7
  miles northwest of Dumas, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Monticello...                     Dumas...
  Dermott...                        Rohwer...
  Gould...                          Arkansas City...
  Mitchellville...                  Tillar...
  Watson...                         Winchester...
  Jersey Point...                   Omega...
  Lucca Landing...                  McGehee...
  Cane Creek State Park...          Mills...
  Kelso...                          Reed...
  Jerome...                         Baxter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Little Rock.

&&

LAT...LON 3378 9114 3372 9114 3372 9106 3368 9103
      3366 9109 3371 9116 3369 9122 3367 9123
      3360 9113 3356 9124 3352 9125 3352 9135
      3356 9135 3356 9145 3339 9146 3339 9165
      3387 9190 3403 9162 3382 9105 3378 9099
TIME...MOT...LOC 1833Z 292DEG 27KT 3393 9160 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

65
1 follow-up statement
807 
WWUS54 KLZK 211903
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
203 PM CDT Tue Sep 21 2021

ARC041-043-079-211930-
/O.CON.KLZK.SV.W.0241.000000T0000Z-210921T1930Z/
Desha AR-Drew AR-Lincoln AR-
203 PM CDT Tue Sep 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR DESHA...EASTERN DREW AND SOUTH CENTRAL LINCOLN COUNTIES...

At 203 PM CDT, severe thunderstorms were located along a line
extending from near Omega to near Monticello, moving southeast at 20
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Monticello...                     Dumas...
Dermott...                        Rohwer...
Arkansas City...                  Mitchellville...
Tillar...                         Watson...
Winchester...                     Jersey Point...
Omega...                          Lucca Landing...
McGehee...                        Kelso...
Reed...                           Jerome...
Baxter...                         Gourd...
Florence...                       Enon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.

&&

LAT...LON 3378 9114 3372 9114 3372 9106 3368 9103
      3366 9109 3371 9116 3369 9122 3367 9123
      3360 9113 3356 9124 3352 9125 3352 9135
      3356 9135 3356 9145 3339 9146 3339 9165
      3372 9182 3398 9147 3382 9105 3378 9099
TIME...MOT...LOC 1903Z 298DEG 19KT 3384 9143 3368 9174 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 12:30 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 21, 12:30 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1230 PM CDT Tue Sep 21 2021

.DISCUSSION...

Updated to include the 18Z aviation discussion below...

&&

.AVIATION...

A cold front is moving SE through the state early this
afternoon...with convection ongoing in and around this front.
Expect this trend to continue through this afternoon before
convection moves out of the area from NW to SE by this evening.
Expect drier conditions by tonight and especially for Wed as more
stable air moves into the state.

&&

PREV DISCUSSION...(ISSUED 347 AM CDT Tue Sep 21 2021)

SHORT TERM...Today Through Wednesday Night

Latest data suggest that the CDFNT was situated acrs far NW AR early
this mrng. Showers and storms were noted ahead of the fnt, extending
fm N-cntrl back into W-cntrl AR. This activity wl cont to translate
to the E this mrng, and have trended PoPs to account for this as Hi-
Res model data suggests some dcrs in coverage thru the early mrng
hrs.

The aforementioned CDFNT wl cont to work acrs the FA later today,
with sctd to numerous showers/storms expected. Meanwhile, the main
upper lvl trof wl swing thru the region late today and tngt, with
some lingering post-fntl rain chcs in the fcst. Cannot rule out a
few strong storms this aftn acrs SE AR, with higher winds gusts
being the main concern once again.

Fcst highs today wl be a challenge, esp along and ahead of the
FROPA. Expect a decent amount of warming acrs SE AR, where temps
could apch the 90 degree mark by early aftn. Elsewhere, some
recovery wl occur as rain chcs diminish and some late day clearing
wl occur.

Cooler and much drier airmass wl prevail for Wed. High temps wl
generally be in the 70s, with lows Wed night dropping into the mid
40s to lower 50s. All in all, not too bad for the first official day
of fall.

LONG TERM...Thursday Through Monday

Pleasant conditions will remain in place at the start of the period
as sfc ridging persists over the area and the flow aloft remains out
of the NW. Temperature departures from normal will be most
noticeable at night, with dry air in place low temps will fall to
nearly 10 degrees below seasonal average.

A weak front will work into the state on Saturday, but this will
lead to little appreciable weather other than perhaps a minor wind
shift. Temperatures will begin to moderate by Sunday with the flow
aloft transitioning from zonal to swrly. Sfc conditions will follow
suit with ridging shifting eastward, providing low level swrly flow
across the area. This will provide a slight increase in Td values
over the area, but with no meaningful disturbances aloft, no rain
chances are expected. For better or worse, it looks like an extended
period of dry weather across the state.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Sep 21, 4:24 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
424 AM CDT Tue Sep 21 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
424 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are in the forecast today, associated
with a cold front that will move across Arkansas. A few strong or
severe storms will be possible, mainly this afternoon across
southeast Arkansas. Damaging winds will be the primary concern,
along with locally heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/67

In the hours before

Special weather statement, Sep 21, 7:59 AM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
759 AM CDT Tue Sep 21 2021

ARZ057-211330-
Arkansas AR-
759 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of central Arkansas
County through 830 AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
De Witt, or 14 miles southeast of Stuttgart, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gillett...                        Almyra...
De Witt...                        De Luce...
Lodge Corner...                   Tichnor...
Almyra Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 9154 3445 9143 3422 9111 3400 9138
TIME...MOT...LOC 1259Z 316DEG 17KT 3431 9144

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62
Special weather statement, Sep 21, 10:57 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1057 AM CDT Tue Sep 21 2021

ARZ043-044-211630-
Pulaski AR-Saline AR-
1057 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of central Saline and
southwestern Pulaski Counties through 1130 AM CDT...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 9 miles west of Benton, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    Benton...
West Little Rock...               Bryant...
Haskell...                        Shannon Hills...
Otter Creek...                    Salem in Saline County...
Alexander...                      Bauxite...
Avilla...                         Sardis...
Nance...                          Congo...
Vimy Ridge...                     Grape...
Crows...                          Bland...

This includes Interstate 30 between mile markers 111 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3449 9241 3454 9279 3456 9279 3456 9280
      3466 9281 3476 9242 3449 9239
TIME...MOT...LOC 1556Z 265DEG 22KT 3461 9274

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

65
Special weather statement, Sep 21, 11:10 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1110 AM CDT Tue Sep 21 2021

ARZ043-054-055-211645-
Hot Spring AR-Grant AR-Saline AR-
1110 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northwestern Grant,
south central Saline and northeastern Hot Spring Counties through
1145 AM CDT...

At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or near Malvern, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Malvern...                        Haskell...
Rockport...                       Traskwood...
Tull...                           Prattsville...
Poyen...                          Perla...
Jenkins Ferry State Park...       Magnet Cove...
Fenter...                         Gifford...
Shaw...                           Glen Rose...
Buie...                           Lake Catherine State Park...

This includes Interstate 30 between mile markers 96 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3439 9291 3449 9290 3454 9247 3428 9251
TIME...MOT...LOC 1610Z 277DEG 25KT 3445 9283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

65
Special weather statement, Sep 21, 11:50 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Tue Sep 21 2021

ARZ055-056-211715-
Grant AR-Jefferson AR-
1150 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northeastern Grant
and northwestern Jefferson Counties through 1215 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sheridan, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pine Bluff...                     Sheridan...
White Hall...                     Redfield...
Prattsville...                    Cane Creek...
Pine Bluff Arsenal...             Hensley Island...
Belfast...                        Jefferson...
Wright...                         Lock and Dam 5 Park...
Kearney...                        Prague...
Tar Camp Park...                  Ico...
Samples...                        Center Grove...
Clear Lake...                     Hardin...

This includes Interstate 530 between mile markers 18 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 9206 3430 9255 3445 9252 3445 9241
      3446 9240 3448 9203
TIME...MOT...LOC 1649Z 274DEG 28KT 3438 9244

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

65
Special weather statement, Sep 21, 12:53 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1253 PM CDT Tue Sep 21 2021

ARZ052-053-211830-
Pike AR-Clark AR-
1253 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northwestern Clark
and Pike Counties through 130 PM CDT...

At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murfreesboro, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro...                   Narrows Dam...
Crater Of Diamonds State Park...  Delight...
Antoine...                        Billstown...
Alpine...                         Shawmut...
Pike City...                      Nathan...
Pisgah...                         Highland in Pike County...
Roy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 9380 3425 9335 3395 9336 3396 9338
      3395 9342 3396 9347 3395 9349 3394 9353
      3396 9353 3395 9354 3396 9357 3396 9362
      3398 9365 3398 9367 3401 9375 3401 9382
      3410 9382
TIME...MOT...LOC 1753Z 276DEG 23KT 3409 9370

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

65
Special weather statement, Sep 21, 1:23 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
123 PM CDT Tue Sep 21 2021

ARZ063-064-068-069-211900-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-
123 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northeastern
Bradley, southeastern Cleveland, northwestern Drew and southwestern
Lincoln Counties through 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Elba, or 12 miles south of Rison, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Warren...
Wilmar...                         Brandon...
Mt Elba...                        Plantersville...
Hebron...                         Herbine...
Marks Mill State Park...          Green Hill...
Montongo...                       Orlando...
Pansy...                          Rock Springs...
Rye...                            Carmel...
New Edinburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3379 9226 3390 9213 3374 9170 3346 9202
TIME...MOT...LOC 1823Z 317DEG 34KT 3378 9214

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

231

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:33 AM CDTSpecial Weather StatementLZKArkansas27 min
Sep 21, 7:59 AM CDTSpecial Weather StatementLZKArkansas31 min
Sep 21, 10:07 AM CDTRiver Flood AdvisoryLZKJackson, Woodruff69 hr
Sep 21, 10:57 AM CDTSpecial Weather StatementLZKSaline33 min
Sep 21, 11:10 AM CDTSpecial Weather StatementLZKHot Spring35 min
Sep 21, 11:50 AM CDTSpecial Weather StatementLZKGrant25 min
Sep 21, 12:21 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson39 min
Sep 21, 12:33 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson, Lincoln42 min
Sep 21, 12:53 PM CDTSpecial Weather StatementLZKPike37 min
Sep 21, 1:05 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln40 min
Sep 21, 1:23 PM CDTSpecial Weather StatementLZKDrew37 min
Sep 21, 1:42 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita48 min
Sep 21, 1:59 PM CDTSpecial Weather StatementLZKDrew31 min
Sep 21, 2:27 PM CDTFlash Flood WarningLZKDesha98 min
Sep 21, 2:32 PM CDTSpecial Weather StatementLZKDrew28 min
Sep 21, 2:44 PM CDTSpecial Weather StatementLZKBradley31 min
Sep 21, 3:15 PM CDTSpecial Weather StatementLZKBradley30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.